Super User is a question and answer site for computer enthusiasts and power users. Join them; it only takes a minute:

Sign up
Here's how it works:
  1. Anybody can ask a question
  2. Anybody can answer
  3. The best answers are voted up and rise to the top

I have a document with footnotes that sit above the page footer. When I insert a footnote, I get this extra formatting, (the 1.___ bit) above the footnotes.

I want to remove it, but I can't even select it. It disappears when I remove the footnote and reappears when I add in another footnote. It doesn't seem to be related to the footer as I can remove the footer and it remains.

Any ideas what it is and how to get rid of it?

e.g.

enter image description here

share|improve this question
up vote 2 down vote accepted
  1. Go to the View tab
  2. Click Draft in the Document views group
  3. Go to the References tab
  4. Click Show notes in the Footnotes group
  5. In the Footnotes pane combobox select Footnote separator
  6. Delete the line
share|improve this answer

You must log in to answer this question.

Not the answer you're looking for? Browse other questions tagged .